MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369714
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter fax #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that formation of fibrins occurred after use with a bd vacutainer® buffered sodium citrate (9 nc) blood collection tubes.The following information was provided by the initial reporter, translated from (b)(6) to english: dr.Informs of recurrences in the formation of fibrins in the 4.5 ml citrate tube (369714), in addition to the difficulties in obtaining the "minimum centrifuged" in obtaining platelets, in order to generate the minimum volume for analysis with the support (pardini), taking the recentrifugation in 03 to 04 times in average rotation of 2900 rpm.In this case, the sample indicated refers to lot 9126547, however, the dr.Informs that she always finds problems of this nature in bd tubes and does not find the same problems in vacuette tubes.
 
Event or Problem Description
It was reported that formation of fibrins occurred after use with a bd vacutainer® buffered sodium citrate (9nc) blood collection tubes.The following information was provided by the initial reporter, translated from portuguese to english: dr.Informs of recurrences in the formation of fibrins in the 4.5ml citrate tube (369714), in addition to the difficulties in obtaining the "minimum centrifuged" in obtaining platelets, in order to generate the minimum volume for analysis with the support (pardini), taking the re centrifugation in 03 to 04 times in average rotation of 2900rpm.In this case, the sample indicated refers to lot 9126547, however, the dr.Informs that she always finds problems of this nature in bd tubes and does not find the same problems in vacuete tubes.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for the investigation.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to fibrin were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure, fibrin, because the defect was not evident in the testing of the customer lot samples.Testing of both retain and control samples was acceptable.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10414613
Report Number1917413-2020-00708
Device Sequence Number2809145
Product Code JKA
UDI-Device Identifier50382903697149
UDI-Public50382903697149
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number369714
Device Catalogue Number369714
Device Lot Number9126547
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;